Sydney Wellington, age 54, from London, England, sues a local soy milk company after noticing dramatic changes in his body as a result of consuming of the product in recent months.
The man who was diagnosed lactose intolerance claims he began to drink soy milk because the doctor told him soy milk would be a good replacement.
“At first everything was fine, but after a few months, I noticed that my chest has grown and my nipples began to stand out, just like in an sexually adolescent girl”, he told reporters.
“I lost my sex drive”, he added. “My penis – I would not say that had degenerated, but it seems mucher small compared to how it looked in the past. Even my feelings changed”.
High levels of estrogen
Although soy products do not contain estrogen, the primary female hormone, they do produce estrogen which is plant-based and known as phytoestrogens.
“It seems my patient suffered extreme case of gynecomastia which is an abnormal development of large mammary glands in males that causes breast growth in unproportional and not aesthetic dimensions”, explains Dr. Alan Greenwell.
“His diet which is rich in phytoestrogens may explain the mood swings, irritability, decreased libido, all the symptoms that are similar to what a woman experiences during her period”, he added.
“Cries without a reason”
Sydney Wellington claims that the changes in his mood had stopped after he stopped consuming soy-based products two weeks ago.
“I’d wake up in the middle of the night and start crying for no reason, it was terrible. My wife had no idea what was happening to me”, he recalls.
“My sexual desire has completely vanished, whenever my wife wanted to have sex I was making up excuses. She began to think that I was cheating on her”, he said.
“If this is how being a woman feels, then being a woman is the biggest nightmare of every man”, he said humorously.
A similar incident occurred in Belgium in 2013 as a transgender person who was a vegetarian for more than 20 years found that he was not a woman after he stopped eating soy-based products because of medical reasons.